Addiction: Substance Abuse Community
i am addicted to tramadol, help!
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

i am addicted to tramadol, help!

hi,
i started taking tramdol after having my daughter nearly 3 years ago, and have been on them ever since, for a while after I didn't really bother with them, but about 4 months ago I started taking them again as I noticed they made me lose my appetite and i lost loads of weight, they also gave me a buzz which at first was good! i was popping up 12-14 50mg tablets a day, Everyone used to say becaful on those there addictive, but me being silly thought im strong willed il never get hooked, well this shows how silly I am because now i am hooked! last night my partner called a paramedic out for me in the middle of the night, I was in agony, it felt like I had drank gallons of vinegar or bleach! my insides were burning and crippling me! now I take tramadol to stop the pain, no other reason, can anyone who has experienced similar problems to myself give me any tips of advise, as im scared to admit im a 'druggy'
6 Comments Post a Comment
Blank
Avatar_m_tn
Had you recently decreased the amount of your daily use?   Said, you were around 12/day for energy & appitie control, "now just for pain".   Or do you still use 12 to avoid pain?  If you cut down, you have set off some withdrawls.

There are many more tram warriors on here who can help advise.  Trams need tapered down a ways from 12,  even jumping off at 4 or less per day will have wd's but doable without another stepdown narcotic to quit later.  Trams have an ani depressant effect you should discuss with a doctor if it needs replaced.  As far as the acidic gut pain, are you taking any other meds, changed tram dose, or diet?

Blank
Avatar_f_tn
What 1sorryperson said is right on. Does your doctor prescribe these or are you getting a supplement supply elsewhere? is there a doctor that you can open up to and get on a taper regimen? Tapering from the amount you are currently taking ideal and under the supervision of a doctor is best.  Dropping too suddenly could cause seizures (as could taking too many- it goes both ways).

I started a taper from like 6 per day under the supervision of my doctor. Even at the amount I was taking and dropping I was feeling withdrawals, albeit not horrible but pretty constant. I got down to 2-3 a day and just couldn't really handle to the constant w/ds any longer so I just pushed myself to stop. For me, I was was somewhat lucky that when I stopped I didn't experience long drawn out withdraws. About half a day was really pretty bad, but it all was bearable. There are many other more experienced tramadol warriors on here as well. I'm sure they will chime in too. Feel free to message me if you'd like. Keep posting! This forum gave me all the support in the world and really helped me push through when things were tough!
Blank
495284_tn?1333897642
Please talk with your doctor about this.  Trams need to be tapered.  We have some ladies on here that have successfully come off these.  I will send them a note also.
Blank
3197167_tn?1348972206
Welcome to the forum!  And so glad you posted about your addiction to Tramadol.  We have LOTS of recovering Tram addicts here.  From what I read, you want to get off the Trams for good?  Is that correct
Because tramdol is a semi-synthetic opiate and has an anti-depressant component in the drug...it can be a little different to get off of than some other opiates.  But those tram warriors (as they call themselves) will be along to share their experience, strength and hope with you.

In the meanwhile...thought I'd give you a link to a journal that has been ongoing since about 2008 (I think).....started by one of our members to help other tramadol addicts.  They are already on like, Part 58 in the journals I think....but you can read ALL of them if you want and have time, plus you can post and get feedback on this link below:

http://www.medhelp.org/user_journals/show/720959/Tramadol--Ultram-Recovery-Room-58?personal_page_id=2791571

Glad you found us.....we'll be here for you....as you learn and read more and more....you'll find out you FOR SURE are not alone.  Addiction to prescription pain meds is a world wide epidemic these days....and some dr's are just now learning that tramadol is VERY addictive.

Hope this gets you started a bit...you can be FREE of these pills.....and if you really want to....you'll get r done~
Blank
Avatar_f_tn
Hi kitty and welcome,
I'm so happy you found this site.  Are you wanting to quit the Tramadol for good?  At the dose you are taking, a taper plan would likely be the safest way as opposed to quitting cold turkey.  Do you get these from your doctor?  He would be the best person to talk to about a taper plan and any other medical issues you are having.  Was the stomach problem a few nights ago due to the Tramadol do you think; or was it something else?  I took Tramadol for about 15 years at very high doses (especially toward the end before I quit).  I had 4 seizures; all from overdoses of Tramadol.  It is a really dangerous medication; it develops tolerance very quickly.  You start to need more and more to get the same affect.  And the anti-depressant mixed in wreaks havoc on your emotional health as well.  I started on it for back pain many years ago.  At first it worked well, I felt great, like I could do anything, i.e., super Mom super Wife, etc.  But it turned on my pretty fast.  I tried many times over the years to quit, both cold turkey and tapers.  This medication does not like to let go; please don't feel 'silly' or bad or blame yourself.  I am sure you did not choose to become addicted to these.  It is difficult to come off of, but it CAN be done.  You need to be ready and really want this.  I ended up quitting cold turkey,  I simply was not able to taper; if the pills were around I would find them and take them as soon as I felt the slightest w/d creep in.  I c/t'd from a higher dose that what you are on now; the detox was H*** on earth, but I made it fine.  BUT, this is NOT how I would recommend doing it.  A taper is much safer; even if you can cut your dose down a little, any amount, and then jump off,  We cannot give taper schedules here, you will need to ask your doctor about it.  There are also a few meds that can be helpful during the detox process that your doctor could prescribe.  What do you think?  In any case, the way you choose to quit is up to you.  Either way, you will get support and encouragement here.  The important thing is that you do it.  Please, don't make the mistake I did, thinking I could get off any time.  I pretty much 'lost' 10 years of my life to these pills.  You can stop this craziness now.  And I know you can do it.  You have already taken the first step by posting here and reaching out.  I'd be happy to answer questions or give you suggestions of things that helped me - send a message any time if you'd like.  There will also be others that will come along with more suggestions, information, etc.  You can do this; you are not alone :))
Blank
5005025_tn?1370790622
Hi Kitty, I consider myself a very new Tram Warrior, but I am 36 days clean after almost 5 years of daily Tram use (8 50mg pills, weaned to 3 a day in a year, then got stuck there and finally just went CT due to lack of access to the meds (used to buy them online without a script, they were not prescribed.) I took suboxone for one day and I threw my guts up so I quit that, so I would not recommend that from my experience. A slow taper is best if you can do it, since you are at a higher dose than recommended (8 50 mg pills a day is the usual max dose). Get down as low as you can with a taper and if you find yourself stuck like I was, and you are down to under 8 a day, jump off and be prepared for about 1 intense week of withdrawal, followed by another 3 weeks or so of feeling one step above doggy do....but it can be done. I had NO DESIRE to stop, I felt forced to stop due to lack of supply, and somehow I have racked up 36 days and am feeling pretty good. Talk to a doctor. you may need an antidepressant for early withdrawal if you get really bad/sad/helpless. I taking an antidepressant at a the lowest dose 1x a day and it has been a life saver, kept me from giving up and thinking about dying. YOU CAN DO THIS! We are here for you.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Addiction Answerers
352798_tn?1399301754
Blank
GoingToMakeIt
Near Seattle, WA
3197167_tn?1348972206
Blank
clean_in_ks
KS
3092482_tn?1383176848
Blank
weaver71
CA
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
6942344_tn?1405732905
Blank
Amandag78
Perth, Australia